MAUDE Adverse Event Report: DEPUY SYNTHES PRODUCTS LLC RADIOLUCENT DRIVE MARK II; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED, MOTOR/ACCESS AND ATTACHMENT

DEPUY SYNTHES PRODUCTS LLC RADIOLUCENT DRIVE MARK II; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED, MOTOR/ACCESS AND ATTACHMENT
Catalog Number 511.30
Medical Device Problem Code Overheating of Device (1437)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/01/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).As of this date, the device has not been returned for evaluation; therefore, the reported condition cannot be confirmed and/or duplicated.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported from (b)(6) that the radiolucent drive mark device was overheating.It was not reported if the device was used in surgery, or if there was patient involvement.It was not reported if there were any delays in a surgical procedure or if a spare device was available.It was not reported if there were any injuries, medical intervention or prolonged hospitalization.The exact date of the event was unknown.All available information has been disclosed.If additional information should become available, a supplemental medwatch report will be submitted accordingly.
 
Additional Manufacturer Narrative
The actual device was returned for evaluation.Reliability engineering evaluated the device and the reported condition was not confirmed.It was determined that heat was not noted.Therefore, an assignable root cause was not determined.However, during evaluation, it was determined that the input shaft was damaged which could cause overheating.A visual and functional assessment was performed on the device which found that the pre-repair diagnostic assessment was unable to be completed due to a damaged input shaft.It was further observed that the device would not engage properly with the tool or quick coupling.During repair, it was determined that the input shaft was damaged and there was an unknown substance on other components.It was determined that the issues were consistent with normal wear.
 
Additional Manufacturer Narrative
The udi has been updated accordingly.The device serial number was inadvertently entered in the lot number field in the initial report.The serial number has been updated.If information is obtained that was not available, a follow-up medwatch will be filed as appropriate.

Brand Name
RADIOLUCENT DRIVE MARK II
Common Device Name
INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED, MOTOR/ACCESS AND ATTACHMENT
Manufacturer (Section D)
DEPUY SYNTHES PRODUCTS LLC
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key7225387
Report Number8030965-2018-50656
Device Sequence Number13746508
Product Code HWE
UDI-Device Identifier10886982237385
UDI-Public(01)10886982237385(11)080806(10)12179
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K971544
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number511.30
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/23/2018
Initial Date Received by Manufacturer 01/09/2018
Supplement Date Received by Manufacturer02/08/2018
02/08/2018
Initial Report FDA Received Date01/29/2018
Supplement Report FDA Received Date02/08/2018
02/08/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1